Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 24, 2019, 9:00 PM CDT for Frontier County, Nebraska. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 9:00 PM CDT (02:00 UTC)
- Expired
- Aug 25, 2019, 5:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 139 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WGUS53 KLBF 250200 FFWLBF NEC063-250800- /O.NEW.KLBF.FF.W.0029.190825T0200Z-190825T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 900 PM CDT Sat Aug 24 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Northeastern Frontier County in southwestern Nebraska... * Until 300 AM CDT Sunday. * At 858 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to three inches of rain have already fallen. Flash flooding is expected to begin shortly. Additional rainfall amounts of up to an inch are possible in the warned area. Flash flooding is expected along the east Muddy Creek south of Eustis and Muddy Creek south of highway 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4069 9999 4044 9998 4044 10011 4069 10019 $$ Buttler
2 follow-up statements
112 WGUS53 KLBF 250434 FFWLBF NEC063-251100- /O.EXT.KLBF.FF.W.0029.000000T0000Z-190825T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 1134 PM CDT Sat Aug 24 2019 The National Weather Service in North Platte has extended the * Flash Flood Warning for... Northeastern Frontier County in southwestern Nebraska... * Until 600 AM CDT Sunday. * At 1132 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area have ended. Up to three inches of rain have already fallen and the threat for flash flooding continues. Locations along Elder Creek, East Muddy Creek and Muddy Creek south of Eustis have the highest threat for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4069 9999 4044 9998 4044 10011 4069 10019 $$ Buttler
398 WGUS73 KLBF 251030 FFSLBF Flash Flood Statement National Weather Service North Platte NE 530 AM CDT Sun Aug 25 2019 NEC063-251040- /O.CAN.KLBF.FF.W.0029.000000T0000Z-190825T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Frontier NE- 530 AM CDT Sun Aug 25 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN FRONTIER COUNTY IS CANCELLED... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4069 9999 4044 9998 4044 10011 4069 10019 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 6:40 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 24, 6:40 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT Sat Aug 24 2019 .SHORT TERM...(This evening through Sunday night) Issued at 342 PM CDT Sat Aug 24 2019 Forecast concerns will be thunderstorms into this evening followed by fog development late tonight. A mid and upper level trough currently extended from western South Dakota through western Nebraska into central Kansas. One lead disturbance is moving from central into eastern Nebraska. A second disturbance was located over the panhandle into extreme northeast Colorado. This disturbance will dig southeast across southwest Nebraska into north central Kansas overnight. Mesoscale models including the HRRR and RAP13 indicate the best area for thunderstorms into early this evening from southeast Lincoln into Hayes and Frontier County. Locally heavy rainfall is possible along with gust winds and hail. A chance for thunderstorms across eastern areas tonight to also diminish or end after midnight. As stratus develops over the area tonight, areas of fog are expected to develop after 09Z and linger until 15Z Sunday. This should mainly occur near an south of Highway 2. Locally dense fog is possible through the morning commute as much drier air moves in at the 850-500mb layer. Sunday, after morning fog lifts across the southern half of the area, stratus will erode from west to east. Stronger heating in the west to bring highs to the upper 80s far western zones, while in the east, highs only mid to upper 70s. An upper trough moving into the Northern Plains will bring a chance for thunderstorms to the Dakotas. Isolated thunderstorms could move into northern Cherry county late afternoon. Increasing chances for thunderstorms Sunday night as the upper trough and cold front pushes through western Nebraska. A belt of strong deep layer shear will extend from Wyoming into western Nebraska. Thunderstorms should develop into a linear MCS or two as they move across portions of north central Nebraska. Damaging winds will be the main threat, also isolated large hail is also possible. Further south and west, chances fall to a slight chance where models indicate little or no development. .LONG TERM...(Monday through Saturday) Issued at 342 PM CDT Sat Aug 24 2019 Showers and thunderstorms should linger into Monday morning across the eastern half of the area with skies becoming mostly sunny. Behind the cold front, highs from 75 to 80 with a breezy north to northwest wind. Late Monday night into Tuesday, a chance for showers and a few thunderstorms on the backside of the upper trough. A reinforcing cold front and increased cloudiness will hold highs on Tuesday to only the upper 60s to lower 70s. Mainly dry conditions until Thursday night through Saturday. During this time disturbances will track from the Pacific Northwest across the Central Plains. Organized thunderstorms are not expected however. Highs from 75 to 80 Wednesday and Thursday cool into the low to mid 70s for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 640 PM CDT Sat Aug 24 2019 For the KLBF terminal: Thunderstorms will be possible in the vicinity of the terminal through mid evening. Ceilings will fall to IFR levels overnight and fog will be possible at the terminal after 11z Sunday. Visibilities may fall down to 1 to 2 miles. Clouds will scatter out Sunday afternoon with VFR conditions expected after 19z. For the KVTN terminal: Showers will be possible in the vicinity of the terminal through mid evening. Ceilings tonight will range from 3000 to 5000 FT AGL. Ceilings will increase to 7000 FT AGL Sunday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Aug 24, 4:03 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 403 PM CDT Sat Aug 24 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-252115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 403 PM CDT Sat Aug 24 2019 /303 PM MDT Sat Aug 24 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible into the evening and overnight hours. A few strong to severe storms are possible south of Interstate 80 with large hail and damaging wind gusts possible. Locally heavy rainfall is also possible, especially across portions of Lincoln, Hayes and Frontier County. Areas of fog are possible late tonight, mainly near and south of Highway 2. Locally dense fog is possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Areas of fog are possible before 10 am CDT, mainly near and south of Highway 2. Locally dense fog is possible during the morning commute. Thunderstorms will be possible Sunday night generally along and north of an Ellsworth to Burwell line. A few storms may be strong to severe with gusty winds and hail the main concerns. Additional thunderstorms will be possible Tuesday through Saturday. The threat for severe weather during this time remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Aug 24, 5:15 PM CDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service North Platte NE 515 PM CDT Sat Aug 24 2019 NEZ059-070-071-242300- Frontier NE-Hayes NE-Lincoln NE- 515 PM CDT Sat Aug 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER... SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 600 PM CDT... At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Hayes Center, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hayes Center, Wellfleet, Dickens, Marengo, Hayes Center State Wildlife Management Area and Somerset. This includes Highway 83 between mile markers 51 and 65. LAT...LON 4047 10081 4052 10104 4092 10103 4085 10056 TIME...MOT...LOC 2215Z 193DEG 18KT 4058 10090 Buttler
Special weather statement, Aug 24, 6:47 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service North Platte NE 547 PM MDT Sat Aug 24 2019 NEZ069-250015- Chase NE- 547 PM MDT Sat Aug 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHASE COUNTY UNTIL 615 PM MDT... At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Lamar, or 21 miles southwest of Imperial, moving south at 10 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of southwestern Chase County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4041 10205 4044 10189 4035 10184 4035 10205 TIME...MOT...LOC 2346Z 347DEG 7KT 4035 10199 Buttler
Special weather statement, Aug 24, 7:32 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
732 PM CDT Sat Aug 24 2019
NEZ059-250100-
Lincoln NE-
732 PM CDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
800 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gothenburg, or 22 miles northeast of Curtis, moving north at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Brady and Vroman.
This includes Interstate 80 in Nebraska between mile markers 200 and
208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 10038 4104 10023 4085 10022 4081 10022
4082 10035
TIME...MOT...LOC 0032Z 182DEG 9KT 4089 10025
ButtlerSpecial weather statement, Aug 24, 8:34 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
834 PM CDT Sat Aug 24 2019
NEZ071-250215-
Frontier NE-
834 PM CDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY
UNTIL 915 PM CDT...
At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eustis, or 20 miles southwest of Lexington, moving north at 5 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4052 10017 4070 10018 4070 9998 4051 9998
4050 9999
TIME...MOT...LOC 0134Z 187DEG 6KT 4059 10005
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:32 PM CDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Aug 24, 8:34 PM CDT | Special Weather Statement | LBF | Gosper | 41 min |
| Aug 25, 5:20 AM CDT | Dense Fog Advisory | LBF | Arthur, Chase, Deuel, Garden, Keith, Perkins | 5 hr |
| Aug 25, 6:10 PM CDT | Special Weather Statement | LBF | Sheridan | 50 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.